Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: depression, etc. sid

Posted by Elizabeth on February 9, 2002, at 0:13:32

In reply to Re: depression, etc. Elizabeth, posted by sid on February 7, 2002, at 20:38:22

> Saw my doc today. She gave me something to help me sleep (fall asleep, has 4 hours of effect only)

Ambien? Halcion? (Don't make me play this guessing game. :-} )

> and I'm staying at 75mg for at least 3 more weeks. She confirmed what I felt: I'm doing better already. We'll see, but I may not even go higher than 75mg of Effexor XR.

That would be cool. G'luck.

> I'm rather visual and remember faces more than names, so on a board like this I have trouble keeping track of who's who and who said what.

It could be worse: I'm not good with faces *or* names!

> Wel,, she was recommended to me by 2 people she treated for depression, and I notice in her waiting room, there's a lot of info on mental diseases. She may not be exceptional, but it seems like people go to her a lot for depression.

A lot of people go to their GPs for depression. HMOs don't like specialists. I don't think most GPs have much experience treating very severe mental disorders like agitated, psychotic, or melancholic depression, bipolar I, schizophrenia, etc. (Bipolar II is apparently such an all-encompassing category that I'm sure that GPs are now diagnosing and treating it.)

> I never took any drug before except aspirin, birth control pills or antibiotics.

Do you think that had anything to do with your initial reaction to Effexor?

BTW, birth control pills gave me a really bad time (depression relapsed while on Parnate). So I don't think those are necessarily lightweight drugs!

> The first week at 37.5mg per day, I slept about 2 hours per night. The first 5 days I felt "drugged." I was spacey and had trouble with my vision and psychomotricity.

"Psychomotricity?" Is that a word? :-)

> Then most side effects subsided except recurring constipation and sleep problems. After 6 weeks, I went up to 75mg and I've had sleep problems since. Once I fall asleep I sleep well, don't wake up before about 7-8 hours after, but falling sleep is a challenge. I fell asleep at 4AM this morning and had a doctor's apptment at 8:15AM.

Yeah, I've been noticing a little bit of trouble falling asleep (not normally a problem for me), and I expect it to get worse if I go up to 300 mg. I think I'll ask my pdoc for some Ambien when I see him.

> Anyway, we're trying to address that. I waste too much time because of the sleep deprivation and my work is suffering from it. I still have recurrent constipation; I simply adjust my diet accordingly.

Constipation is pretty difficult to manage. I've been taking a lot of Metamucil in the last year, and I have to say, Metamucil + anything is not my favorite beverage. < g >

> Well, I ate carbs without even noticing I was eating, I was like an eating zombie. I wouldn't say I wanted to eat, I just did it automatically. There was no pleasure in it, it was almost like an addiction: carbs, carbs, carbs. And I slept way too much during the depression. A big couch potato. :-(

The sleeping thing I can understand. My sleep was terrible, and it would have been cool to have some escape.

> Good for you. It sounds like you're on the right path to OKness or at least for now for betterness!

Yeah, one day we'll all reach OK. (I wonder if the Oklahomans are ready for us? :-} )

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:75408
URL: http://www.dr-bob.org/babble/20020208/msgs/93377.html